MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BOSTON SCIENTIFIC CORPORATION VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXSK0122
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.During a pulmonary vein isolation procedure to treat atrial fibrillation, an versacross access solution was selected for use.After completing the transseptal puncture, the physician advanced the versacross wire into the left atrium, resulting in a perforation of the left atrial appendage.The patient's blood pressure and pulse dropped significantly, and a pericardial effusion was confirmed using ice and fluoroscopy.A pericardiocentesis was performed, and the patient was stabilized.The patient was admitted to the intensive unit of care (icu).The device is not expected to be returned for investigation, as it was disposed of at the facility.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.Good faith efforts to obtain the information are in progress.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.Good faith effort attempts to try and retrieve additional details regarding the reported event are in progress, but further information was unable to be obtained.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Due to additional information received, this supplemental report is being submitted for the updated field describe event or problem (b5), in section b - adverse event or product problem.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.
 
Event or Problem Description
It was reported that a pericardial effusion occurred.During a pulmonary vein isolation procedure to treat atrial fibrillation, an versacross access solution was selected for use.After completing the transseptal puncture, the physician advanced the versacross wire into the left atrium, resulting in a perforation of the left atrial appendage.The patient's blood pressure and pulse dropped significantly, and a pericardial effusion was confirmed using ice and fluoroscopy.A pericardiocentesis was performed, and the patient was stabilized.The patient was admitted to the intensive unit of care (icu).The device is not expected to be returned for investigation, as it was disposed of at the facility.It was further reported that the versacross wire was in the patient body during the time of complication.The wire did not malfunction or cause the issue, this was physician/ usage dependent.In the physician opinion, it is not believed that the transeptal product contributed to the complication.Prior to the perforation the patient was hemodynamically stable.The patient had a very floppy/ loose septum which caused the physician to press out further into the left atrium when going transeptal.The patient was hospitalized beyond standard care of time but was in a stable state very soon after complication.Patient has been discharged.
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.Investigation summary: based on the available information, although the product was disposed of and could not be returned, we have determined that the pericardial effusion, hypotension, bradycardia and cardiac perforation are known inherent risk of use of this device.Device history record review: a ship history review (37905720, 37859248, 37859248) confirmed that the device met all material, assembly, and performance specifications.Device technical analysis: it was indicated the device is unavailable for return; therefore, a technical analysis of the complaint device could not be completed.Labeling review: the versacross access solution ifu includes perforation and/or tamponade, arrhythmias and additional surgical procedure as an adverse event that may occur during the procedure.Furthermore, the ifu provides the warning: "careful manipulation of the versacross rf wire must be performed to avoid vessel trauma.If resistance is encountered, do not use excessive force to advance or withdraw the versacross rf wire or ancillary sheath and dilator assembly." additional review is not required.Relevant instructions are therefore captured.Risk review: a risk review performed for the versacross access solution device confirmed that the events of pericardial effusion, hypotension, bradycardia and cardiac perforation are known events defined in the product risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the versacross access solution device is acceptable.Investigation conclusion: based on the information provided, the reported events of pericardial effusion, hypotension, bradycardia and cardiac perforation are known inherent risks of the versacross access solution device.Pericardial effusion, hypotension, bradycardia and cardiac perforation is an expected procedural complication addressed within the ifu for the versacross access solution.There were no allegations of a quality or manufacturing deficiency leading to the adverse event as reported to bsc, and the device has not been returned for analysis at this time.
 
Event or Problem Description

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24241550
Report Number2124215-2026-05907
Device Sequence Number9184111
Product Code DXF
UDI-Device Identifier00685447019824
UDI-Public(01)00685447019824
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXSK0122
Device Catalogue NumberVXSK0122
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/02/2026
02/27/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date02/23/2026
03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown